Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 168, NWS St. Louis, MO

June 10, 2003Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2003, 7:22 PM CDT for Monroe County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 7:22 PM CDT (00:22 UTC)
Expired
Jun 10, 2003, 8:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Monroe County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS53 KLSX 110022
SVRLSX
MOC137-110100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI

* UNTIL 800 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GRANVILLE...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONROE CITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3968 9211 3950 9211 3945 9171 3968 9171

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 10, 2:00 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 5:40 AM CDT, 13 hours 42 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Local storm report, Jun 10, 5:47 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    OFALLON                  MO   WIND DAMAGE
06/10/03   ST CHARLES                     LARGE TREE LIMBS DOWNED.
                                          PUBLIC REPORT.

0535 PM    ST. PETERS                MO   WIND DAMAGE
06/10/03   ST CHARLES                     8 INCH DIAMETER TREE
                                          DOWNED AT MEXICO AND MID
                                          RIVERS ROAD. REPORTED BY
                                          AMATEUR RADIO OPERATOR.
Local storm report, Jun 10, 5:58 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    JENNINGS                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          ST LOUIS COUNTY SHERIFFS
                                          DEPARTMENT.

0550 PM    IMPERIAL                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 6:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    BARNHART                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      TREES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 6:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    FENTON                    MO   WIND DAMAGE
06/10/03   ST LOUIS                       INTERSTATE SIGNS BLOWN
                                          DOWN...WINDOWS BLOWN OUT
                                          AND PART OF ROOF TORN OFF
                                          STRATFORD INN.  REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0610 PM    RICHMOND HEIGHTS          MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0614 PM    5E BELLEVILLE             IL   TORNADO
06/10/03   ST. CLAIR                      REPORTED BY PERSONNEL AT
                                          SCOTT AFB.

0615 PM    1N FENTON                 MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          MISSOURI HIGHWAY PATROL.

0620 PM    DUPO                      IL   WIND DAMAGE
06/10/03   ST. CLAIR                      ROOFS BLOWN OFF HOMES.
                                          REPORTED BY ST. CLAIR
                                          COUNTY EMERGENCY
                                          MANAGEMENT AGENCY.

0635 PM    BONNE TERRE               MO   WIND DAMAGE
06/10/03   ST FRANCOIS                    TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    WILDWOOD                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    FREEBURG                  IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED ON TRAILER
                                          HOME. REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0640 PM    ELLISVILLE                MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.
Local storm report, Jun 10, 7:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    2N NASHVILLE              IL   WIND DAMAGE
06/10/03   WASHINGTON                     TREES DOWNED. FOUR HOUSE
                                          TRAILERS ALSO BLOWN OVER.
                                          REPORTED BY WASHINGTON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 7:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    1NE CENTRALIA             IL   TORNADO
06/10/03   MARION                         REPORTED BY MARION COUNTY
                                          SHERIFFS DEPARTMENT.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:21 PM CDTFlash Flood WarningLSXCrawford, Washington6 hr
Jun 10, 10:50 PM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Washington40 min
Jun 10, 11:20 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds, Saint Francois, Washington40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.